Death to anaphylactic shock secondary to intravenous self-injection of Toradol: a case report and review of the literature.

Research output: Contribution to journalArticlepeer-review

Abstract

A fatality due to the intravenous self-injection of Ketorolac (Toradol) is reported. Ketorolac is a nonsteroidal anti-inflammatory drug (NSAID) with marked analgesic activity. There is limited information of fatalities attributed to ketorolac toxicity. Here we report the case of a 53-year-old woman with a medical history of depression that was found deceased at home with no evidence of trauma or injuries. Near the body, a syringe and three empty vials (30 mg) of Toradol were found. A fresh needle mark on the right arm was noticed. Toxicological analyses were performed using a gas chromatography-mass spectrometry (GC/MS) technique. The estimated ketorolac concentration in the blood was 8 mug/ml; urine and gastric content were negative for this compound. Based on the autopsy, histologic findings and toxicological results of anaphylactic shock associated with ketorolac self-administration was assumed to be the underlying pathophysiological mechanism of death and the manner, suicide.
Original languageEnglish
Pages (from-to)709-713
Number of pages5
JournalClinical Toxicology
Publication statusPublished - 2007

Keywords

  • Anaphylactic shock
  • Toradol

Fingerprint

Dive into the research topics of 'Death to anaphylactic shock secondary to intravenous self-injection of Toradol: a case report and review of the literature.'. Together they form a unique fingerprint.

Cite this